Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 128, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 5, 2014, 2:16 AM CDT for Barry County, Lawrence County, Stone County, Missouri. It was in force for 44 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2014, 2:16 AM CDT (07:16 UTC)
- Expired
- Jun 5, 2014, 3:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Barry County, MO, Lawrence County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 47 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 2:25 AM CDT | HAIL 1.75 | 4 S Monett, MO | |
| Jun 5, 2:50 AM CDT | HAIL 1.75 | 6 N Shell Knob, MO | |
| Jun 5, 2:50 AM CDT | HAIL 1.75 | Jenkins, MO | |
| Jun 5, 3:00 AM CDT | TSTM WND DMG | Shell Knob, MO | POWER LINES REPORTED DOWN AROUND TOWN. A TREE WAS REPORTED DOWN ON A HOME. |
| Jun 5, 3:00 AM CDT | HAIL 1.5 | Shell Knob, MO | HAIL BROKE OUT SEVERAL WINDOWS AND DAMAGED SHUTTERS ON THE WEST SIDE OF TOWN. |
| Jun 5, 3:00 AM CDT | HAIL 1.75 | 4 Nw Shell Knob, MO | |
| Jun 5, 3:02 AM CDT | HAIL 1 | Shell Knob, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 9:23 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.3 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2784 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 10.3
The text
As transmitted, in the capitals the NWS used until 2016.
382
WUUS53 KSGF 050716
SVRSGF
MOC009-109-209-050800-
/O.NEW.KSGF.SV.W.0128.140605T0716Z-140605T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
216 AM CDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARRY COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
NORTHERN STONE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 300 AM CDT
* AT 211 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
AURORA...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PURDY AROUND 225 AM CDT.
AURORA AROUND 230 AM CDT.
CRANE AROUND 250 AM CDT.
GALENA AROUND 300 AM CDT.
THIS WARNING ALSO INCLUDES ROARING RIVER STATE PARK AND TABLE ROCK
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3687 9406 3692 9378 3709 9366 3704 9361
3700 9361 3700 9355 3682 9336 3665 9348
3660 9375
TIME...MOT...LOC 0717Z 313DEG 25KT 3695 9388
HAIL...1.75IN
WIND...60MPH
$$
HATCH2 follow-up statements
503
WWUS53 KSGF 050737
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
237 AM CDT THU JUN 5 2014
MOC009-109-209-050800-
/O.CON.KSGF.SV.W.0128.000000T0000Z-140605T0800Z/
BARRY MO-STONE MO-LAWRENCE MO-
237 AM CDT THU JUN 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LAWRENCE...NORTHERN STONE AND NORTHEASTERN BARRY COUNTIES UNTIL 300
AM CDT...
AT 235 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
AURORA...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
JENKINS...WHEELERVILLE AND HURLEY AROUND 250 AM CDT.
ELSEY AROUND 255 AM CDT.
CAPE FAIR...SHELL KNOB AND GALENA AROUND 300 AM CDT.
THIS WARNING ALSO INCLUDES TABLE ROCK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3689 9394 3692 9378 3701 9367 3699 9356
3682 9336 3665 9348 3661 9368
TIME...MOT...LOC 0737Z 313DEG 25KT 3685 9375
HAIL...1.00IN
WIND...60MPH
$$
HATCH488
WWUS53 KSGF 050748
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
248 AM CDT THU JUN 5 2014
MOC109-050758-
/O.CAN.KSGF.SV.W.0128.000000T0000Z-140605T0800Z/
LAWRENCE MO-
248 AM CDT THU JUN 5 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAWRENCE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3676 9382 3687 9375 3691 9360 3679 9338
3665 9348 3661 9368
TIME...MOT...LOC 0748Z 318DEG 30KT 3676 9367
$$
MOC009-209-050800-
/O.CON.KSGF.SV.W.0128.000000T0000Z-140605T0800Z/
BARRY MO-STONE MO-
248 AM CDT THU JUN 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN STONE
AND NORTHEASTERN BARRY COUNTIES UNTIL 300 AM CDT...
AT 244 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES WEST OF
GALENA...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GALENA AROUND 255 AM CDT.
SHELL KNOB AND CAPE FAIR AROUND 300 AM CDT.
THIS WARNING ALSO INCLUDES TABLE ROCK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3676 9382 3687 9375 3691 9360 3679 9338
3665 9348 3661 9368
TIME...MOT...LOC 0748Z 318DEG 30KT 3676 9367
HAIL...1.00IN
WIND...60MPH
$$
HATCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 12:29 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 5, 12:29 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1229 AM CDT Thu Jun 5 2014 ...Line of Severe Storms Expected Late Tonight into Thursday... .MESOSCALE DISCUSSION... Issued at 1228 AM CDT THU JUN 5 2014 The cold front has stalled across southern Missouri near the highway 60 corridor. Storms will continue to develop and track east along the front during the overnight hours as lift from the front continues to kick up storms. Outflow boundaries are also pushing south from this convection and expect storms to develop and sag farther to the south tonight. The overall severe risk with these storms is decreasing but a few of the stronger storms will still be capable of producing dime to quarter size hail and winds in excess of 50 mph. Nearly continuous cloud to ground lightning strikes will also occur with these storms. Greater concern for tonight into Thursday is convection currently across northeastern Colorado, as it will form into a line and push to the east. A very unstable airmass is in place as MUCape values across Kansas are greater than 4000 J/kg. Decent theta-e differences are over the area so a good cold pool will from and 0-3km bulk shear vectors will be in favorable to maintain the line overnight into Thursday. This line will follow forward propagating Corfidi vectors with are to the east at 60 to 70kt tonight. This line of storms will race across Kansas and will begin to push into southeastern Kansas around sunrise with the storms pushing into Missouri during the morning hours. The line will begin to push more to the southeast once it pushes into Missouri. Given the thermodynamics and wind shear this line will maintain itself into the area with a strong bow echo likely. Expecting winds up to 70 mph with this line and will monitor for the potential for stronger winds. 0-3km bulk shear vectors weaken slightly across the area and given the strong thermodynamics expect this line to be slightly outflow dominate as it pushes into the area, limiting the tornado risk with just very strong straight line winds expected. && .SHORT TERM...(This Evening through Thursday Morning) Issued at 236 PM CDT WED JUN 4 2014 It continues to be a messy and low confidence forecast (especially beyond 24 hours or so) for the region for the coming days. As mentioned in the above mesoscale section, the frontal boundary will continue to sink south across the region this afternoon and evening, with some convective potential across the eastern Ozarks this afternoon. Later this evening, nearly every piece of model guidance available develops convection associated with this boundary in the vicinity of the U.S. 60 corridor and sinks it to the south toward northern Arkansas closer to midnight. Lift across the front will be weak this evening, which does bring into question just how much convection will be able to develop, but it is hard to ignore such a strong model consensus. Given more than ample instability and deep layer shear, and 0-3 KM theta-e differentials pushing 30K across this region, severe storms will be a distinct possibility IF convection does form. Wind gusts will be the main concern, though some severe hail will be possible. Very high freezing levels will limit the overall hail risk, however. Later tonight, an MCS is expected to form over west central Kansas and move east toward the region during the overnight hours. Forward propagating Corfidi vectors suggest an easterly track to the MCS until it begins to approach the western fringes of the CWA, at which point it should start a turn to the southwest. Timing and exact track will be highly dependent on where exactly the MCS takes shape this evening; we should have a much better handle on the details once it forms and begins to move east. For now, best indications are for the MCS to be moving into our southeastern Kansas counties around 12-13Z tomorrow morning, then moving toward the U.S. 65 corridor closer to 15Z. For now, it appears that instability/shear will be high enough for this MCS to be strong to severe as it moves into the region; am not expecting anything too crazy at this point, but some severe wind gusts will be possible. Weak 0-3 KM shear vectors suggest that spin up tornado potential will be low with this system. .LONG TERM...(Thursday Afternoon through Wednesday) Issued at 236 PM CDT WED JUN 4 2014 Convection should become more scattered in nature Thursday afternoon and evening, with renewed development overhead Thursday night and early Friday as the low level jet increases across the region. Some severe weather will remain possible through this period, conditional on exact timing and location of convection. From Friday onward, the forecast becomes increasingly low confidence with time, given the impact of each round of convection on subsequent development. Friday night, Saturday, and Saturday night all appear at this point to be relatively similar to tonight and Thursday, with increased potential of organized MCS activity during the overnight and early morning hours, with more scattered convection during the day. Severe weather will very much be possible during this time, both with daytime convection as well as overnight MCSs. Exact details in terms of threats and timing will be a mesoscale forecast challenge, and interests across the region are encouraged to check back often for forecast refinements. Along with the severe weather threat through the weekend, heavy rain may become an increasing concern over the next few days. With a very tropical airmass in place across the region (PWAT values able 2 standard deviations above normal for this time of year), very heavy rainfall rates can be expected with the stronger convection. We do have decent infiltration capacity for now given recent drought conditions, especially across the western portions of the CWA, where rainfall is expected to be the heaviest. That said, with the possibility of 1 to locally 3"+ inches of rain with each MCS moving through, that capacity may quickly be used up. No Flood or Flash Flood Watches are planned for now, though depending on the exact track of convection over the coming days, a Watch may be needed at some point. For now, will continue with the mention in the HWO. Medium range model guidance continues to indicate a stronger shortwave moving through the area Sunday into Monday, which should sweep the front south of the region, at least for a few days. Along with lower rain chances, this looks to give the region a break from the very high humidity for at least a short time. Beyond the beginning of next workweek, the overall synoptic pattern looks to remain fairly active for the region, with the area remaining between a strong upper level ridge over northern Mexico and an active series of shortwaves moving across the Great Lakes and northern Plains. This would suggest regular rain chances along with relatively seasonable temperatures. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1228 AM CDT THU JUN 5 2014 For the KSGF, KJLN, and KBBG TAFS...A frontal boundary is currently laid out from west to east across southern Missouri this evening and will not move much through the overnight hours. The front interacting with a unstable airmass is resulting in storms develop and moving east along the front. This will continue into the overnight hours with the storms sagging south through the night. Brief MVFR conditions, frequent lighting, and brief heavy rainfall will occur in these storms overnight. Some brief gusty winds and dime size hail will be possible in a few of the stronger storms. Additional thunderstorms are currently developing across northeastern Colorado. These storms will develop into a line of storms and race across Kansas tonight and start pushing into southwestern Missouri early Thursday morning. A very unstable airmass will remain in place overnight and very strong winds will be possible with this line of storms. MVFR to IFR conditions will occur within this line briefly. Additional storms may then develop Thursday afternoon, but will have to see how much cloud cover and how much the area is worked over by the morning convection before having higher confidence in storms developing Thursday afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...Wise SHORT TERM...Boxell LONG TERM...Boxell AVIATION...Foster
Hazardous weather outlook, Jun 5, 12:53 AM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1253 AM CDT THU JUN 5 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060600- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1253 AM CDT THU JUN 5 2014 ...SEVERE LINE OF STORMS EXPECTED TO PUSH INTO THE AREA LATE TONIGHT INTO THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... STORMS WILL CONTINUE TO DEVELOP ALONG A STALLED COLD FRONT ACROSS SOUTHERN MISSOURI AND SAG SOUTH THROUGH THE REMINDER OF THE OVERNIGHT HOURS. NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITHIN THESE STORMS ALONG WITH LOCALLY HEAVY RAINFALL. A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF HAIL TO THE SIZE OF DIMES TO HALF DOLLARS AND WINDS IN EXCESS OF 50 MPH. A COMPLEX OF THUNDERSTORMS ACROSS NORTHEASTERN COLORADO WILL THEN RACE EAST ACROSS KANSAS AND APPROACH FAR SOUTHEASTERN KANSAS AROUND SUNRISE THURSDAY MORNING. WINDS IN EXCESS OF 70 MPH ALONG WITH LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THIS LINE GENERALLY WEST OF THE INTERSTATE 49 CORRIDOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE LINE OF THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS THE AREA MOVING MORE SOUTHEASTERLY ACROSS WESTERN AND SOUTHERN MISSOURI THURSDAY MORNING. WINDS IN EXCESS OF 70 MPH ALONG WITH HEAVY RAINFALL WILL BE POSSIBLE WITH THIS LINE GENERALLY SOUTHWEST OF A NEVADA TO GAINESVILLE MISSOURI LINE. PERIODIC ROUNDS OF THUNDERSTORMS WILL THEN CONTINUE THURSDAY AFTERNOON THROUGH SUNDAY. STRONG TO SEVERE STORMS WILL BE POSSIBLE AT TIMES. AREAS OF HEAVY RAIN AND POSSIBLE FLOODING WILL BE A CONCERN DEPENDING ON THE TRACK AND EVOLUTION OF EACH INDIVIDUAL THUNDERSTORM COMPLEX OR LINE OF STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS EXTREME SOUTHEASTERN KANSAS LATE TONIGHT AND THEN ACROSS WESTERN AND SOUTHERN MISSOURI THURSDAY MORNING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Special weather statement, Jun 4, 11:40 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1140 PM CDT WED JUN 4 2014
MOZ098-106-050530-
OREGON MO-SHANNON MO-
1140 PM CDT WED JUN 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OREGON AND SOUTHERN
SHANNON COUNTIES UNTIL 1230 AM CDT...
AT 1137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BIRCH TREE...OR 14 MILES EAST OF MOUNTAIN
VIEW...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3709 9103 3708 9121 3684 9122 3682 9111
3670 9112 3690 9166 3722 9165 3712 9101
3710 9101
TIME...MOT...LOC 0440Z 293DEG 26KT 3697 9143
GRIFFINSpecial weather statement, Jun 4, 11:58 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1158 PM CDT WED JUN 4 2014 MOZ088-094-050545- JASPER MO-LAWRENCE MO- 1158 PM CDT WED JUN 4 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAWRENCE AND SOUTHEASTERN JASPER COUNTIES UNTIL 1245 AM CDT... AT 1156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AVILLA...OR 10 MILES EAST OF CARTHAGE... MOVING EAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE AVILLA...FREISTATT...HOBERG...LA RUSSELL...MOUNT VERNON...REEDS AND STOTTS CITY. INTERSTATE 44 BETWEEN MILE MARKERS 26 AND 48 WILL ALSO BE IMPACTED BY THIS STORM. THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS. HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS... DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS AUTOMOBILES CAN QUICKLY STALL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. LAT...LON 3718 9375 3698 9381 3712 9424 3725 9417 TIME...MOT...LOC 0458Z 288DEG 22KT 3717 9411 GRIFFIN
Local storm report, Jun 5, 12:48 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1248 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 AM HAIL 2 NW AURORA 36.99N 93.74W
06/05/2014 M1.25 INCH LAWRENCE MO LAW ENFORCEMENT
HALF DOLLAR SIZE HAIL REPORTED BY LAW ENFORCEMENT NEAR
LAWRENCE FM 2175 AND HIGHWAY 39
&&
MGRIFFINSpecial weather statement, Jun 5, 1:18 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
118 AM CDT THU JUN 5 2014
MOZ088-094-050645-
JASPER MO-LAWRENCE MO-
118 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JASPER AND NORTHWESTERN
LAWRENCE COUNTIES UNTIL 145 AM CDT...
AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARYTOWN...OR 6 MILES NORTHWEST OF
CARTHAGE...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ALBA...CARTHAGE...JASPER AND SARCOXIE.
INTERSTATE 44 BETWEEN MILE MARKERS 19 AND 36 WILL ALSO BE IMPACTED BY
THIS STORM.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3736 9435 3732 9408 3729 9408 3728 9389
3700 9405 3700 9406 3705 9406 3705 9417
3717 9447
TIME...MOT...LOC 0619Z 292DEG 26KT 3725 9433
HATCHSpecial weather statement, Jun 5, 1:22 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
122 AM CDT THU JUN 5 2014
MOZ103-104-050645-
STONE MO-TANEY MO-
122 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR STONE AND WESTERN TANEY COUNTIES
UNTIL 145 AM CDT...
AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF CAPE FAIR...OR 12 MILES
NORTHWEST OF KIMBERLING CITY...MOVING SOUTHEAST AT 25 MPH. NICKEL
SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BRANSON WEST...BRANSON...GALENA...INDIAN
POINT...KIMBERLING CITY AND REEDS SPRING.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE
TANEYCOMO...TABLE ROCK LAKE AND TABLE ROCK STATE PARK.
PERSONS ON OR NEAR TABLE ROCK LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. THUNDERSTORMS POSE A VARIETY OF LIFE
THREATENING HAZARDS TO BOATERS INCLUDING STRONG WINDS...VERY CHOPPY
WATERS...HAIL...DEADLY CLOUD TO GROUND LIGHTNING...AND POTENTIALLY
BLINDING RAINS. DON'T BE CAUGHT OUT ON THE WATER IN A THUNDERSTORM...
BOATERS SHOULD IMMEDIATELY SEEK SAFE HARBOR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3650 9330 3670 9358 3682 9357 3690 9353
3686 9334 3682 9334 3681 9316 3680 9311
TIME...MOT...LOC 0622Z 302DEG 20KT 3677 9353
HATCHSpecial weather statement, Jun 5, 2:02 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
202 AM CDT THU JUN 5 2014
MOZ103-104-050730-
STONE MO-TANEY MO-
202 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STONE AND
SOUTHWESTERN TANEY COUNTIES UNTIL 230 AM CDT...
AT 157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TABLE ROCK...OR 5 MILES SOUTHWEST OF
BRANSON...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BRANSON...EDGEWATER BEACH...HOLLISTER...
INDIAN POINT...KIRBYVILLE...OZARK BEACH...POWERSITE...RIDGEDALE...
SILVER DOLLAR CITY AND TABLE ROCK.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BULL
SHOALS LAKE...LAKE TANEYCOMO...TABLE ROCK LAKE AND TABLE ROCK STATE
PARK.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3650 9341 3671 9334 3668 9314 3652 9285
3649 9288 3649 9338
TIME...MOT...LOC 0703Z 298DEG 24KT 3658 9325
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:30 PM CDT | Special Weather Statement | SGF | Shannon | 45 min |
| Jun 4, 8:44 PM CDT | Special Weather Statement | SGF | Dade | 31 min |
| Jun 4, 9:07 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 38 min |
| Jun 4, 9:15 PM CDT | Areal Flood Advisory | SGF | Dent, Shannon, Texas | 6 hr |
| Jun 4, 9:34 PM CDT | Special Weather Statement | SGF | Shannon | 41 min |
| Jun 4, 9:40 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 50 min |
| Jun 4, 9:45 PM CDT | Special Weather Statement | SGF | Greene | 45 min |
| Jun 4, 9:52 PM CDT | Areal Flood Advisory | SGF | Shannon, Texas | 5 hr |
| Jun 4, 10:18 PM CDT | Special Weather Statement | SGF | Lawrence | 42 min |
| Jun 4, 10:27 PM CDT | Special Weather Statement | SGF | Oregon | 48 min |
| Jun 4, 10:46 PM CDT | Areal Flood Advisory | SGF | Barton, Dade, Jasper, Lawrence | 6 hr |
| Jun 4, 10:56 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 49 min |
| Jun 4, 11:24 PM CDT | Special Weather Statement | SGF | Christian | 36 min |
| Jun 4, 11:40 PM CDT | Special Weather Statement | SGF | Shannon | 50 min |
| Jun 4, 11:58 PM CDT | Special Weather Statement | SGF | Lawrence | 47 min |
| Jun 5, 12:37 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Stone | 23 min |
| Jun 5, 1:18 AM CDT | Special Weather Statement | SGF | Jasper | 27 min |
| Jun 5, 1:22 AM CDT | Special Weather Statement | SGF | Stone | 23 min |
| Jun 5, 1:31 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence | 44 min |
| Jun 5, 1:50 AM CDT | Areal Flood Warning | SGF | Jasper, Lawrence | 6 hr |
| Jun 5, 2:01 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Newton | 44 min |
| Jun 5, 2:02 AM CDT | Special Weather Statement | SGF | Taney | 28 min |
| Jun 5, 2:53 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone, Taney | 40 min |
| Jun 5, 3:24 AM CDT | Special Weather Statement | SGF | Oregon | 51 min |
| Jun 5, 3:45 AM CDT | Flash Flood Warning | SGF | Jasper, Lawrence | 4 hr |
| Jun 5, 3:52 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 26 min |
| Jun 5, 3:54 AM CDT | Special Weather Statement | SGF | Jasper | 36 min |
| Jun 5, 7:51 AM CDT | Flash Flood Warning | SGF | Jasper, Lawrence | 6 hr |
| Jun 5, 7:56 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 49 min |
| Jun 5, 8:27 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 63 min |
| Jun 5, 8:41 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 64 min |
| Jun 5, 8:45 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 60 min |
| Jun 5, 9:00 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 60 min |
| Jun 5, 9:15 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 50 min |
| Jun 5, 9:27 AM CDT | River Flood Warning | SGF | Jasper | 62 hr |
| Jun 5, 9:27 AM CDT | River Flood Warning | SGF | Jasper | 65 hr |
| Jun 5, 9:28 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 62 min |
| Jun 5, 9:29 AM CDT | Flash Flood Warning | SGF | Barton, Vernon | 6 hr |
| Jun 5, 9:30 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 60 min |
| Jun 5, 10:09 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Webster, Wright | 66 min |
| Jun 5, 10:14 AM CDT | Areal Flood Advisory | SGF | Greene | 3 hr |
| Jun 5, 10:22 AM CDT | Flash Flood Warning | SGF | Dade, Jasper, Lawrence | 4 hr |
| Jun 5, 10:29 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 23 min |
| Jun 5, 10:48 AM CDT | Severe Thunderstorm Warning | SGF | Howell | 57 min |
| Jun 5, 11:17 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 17 min |
| Jun 5, 11:31 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 59 min |
| Jun 5, 11:47 AM CDT | Severe Thunderstorm Warning | SGF | Howell | 17 min |
| Jun 5, 12:51 PM CDT | Areal Flood Warning | SGF | Barton, Dade, Jasper, Lawrence, Vernon | 3 hr |
| Jun 5, 3:30 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Cedar, Christian, Dade, Dallas and 19 more | 4 days |
| Jun 5, 3:55 PM CDT | Areal Flood Advisory | SGF | Barton, Dade, Jasper, Lawrence, Vernon | 18 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.